Hide This

FREEHER HealthToolkit

HER Health Toolkit

Sign up for EmpowHER updates and you'll receive our
FREE HER Health Toolkit

Vaginismus

Get Email Updates

Vaginismus Guide

Rosa Cabrera RN

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

EmpowHER Guest

ask: women's discharge + sore throat

By Anonymous
 
Rate This

I have had discharge from my female parts for the past 4 years. I teach high school and this is quite embarrassing. I have to wear a menstrual cup and pads. It is light but constant. It will get raw. If I let it go, it starts to smell. My smears say it is just normal flora. Last year they did a TOTAL hysterectomy. I was fine for 9 months. Now it is back. What is weird is that I also have a little itchy throat and just a small small amount of drainage from my sinuses. I have been to about 13 different doctors. I was just on LEVEQUIN (500 once a day) which improved my symptom by about 70%. When I first got this, My drainage was clear for the first week then slowly turned a cream green color. A day or two on levequin and it seemed more clear. I have been to 13 doctors. I take allergy shots. I don't know who to go to and I can't keep missing work. I need a GOOD CARING DOCTOR that knows what he/she is doing. I could be wrong, but I think my sinuses/allergies are a part of this. Maybe not. I am desparate. I am also on homeopathic medicine.

Add a Comment1 Comments

Alison Beaver

Thank you for your question. This is puzzling to have vaginal discharge (I assume this is what you are referring to as your "female parts?") that is a high quantity even after hysterectomy and medication.

Can you tell us more about these 13 doctors you have met with...have they all been gynecologists, with any specific type of specialty?

What type of homeopathic medication are you using, and have you tried stopping the use of any of these medications or treatments as an experiment to see if any drug interactions with LEVEQUIN was occurring, since you said this medication was working? I am not necessarily advocating for you to alter your treatment, as I am not sure what alternative treatments you are using, but wanted to give you the option to try different combination and be sure that one treatment is not effecting the other (make sure you do not stop abruptly, and tell your doctor before you stop, as you may need to do so gradually if at all).

Also, please tell your health care practitioners about all of the prescriptions, supplements and OTC medications you are using.

Have cultures been done on the actual discharge, and was any type of infection found or ruled out? Was the discharge at one point confirmed as cervical mucus (even though you no longer have a cervix...this is what most discharge). Is your discharge originating from glands or other portions of your vagina? This is the question I would want to know from my doctor, as there may be some treatment available once you identify the source of the discharge (since I assume it is no longer cervical mucus, or "CM"). The vagina has many glands, and I am curious what your doctors have said regarding the culture of your discharge.

We look forward to hearing more information, and helping you to research this topic!

October 29, 2011 - 9:15pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Improved

1884 Health

Changed

779 Lives

Saved

644 Lives
7 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

Do your teens have their own cellphones?:
View Results